MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 FRAMING COIL VTA; EMBOLIZATION COIL
Model Number 100408HFRM-V
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult To Position (1467)
Health Effect - Clinical Codes Death (1802); Thrombus (2101); Rupture (2208)
Date of Event 02/02/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil and the remainder of the device were discarded at the user facility; therefore, a product analysis could not be performed.The instructions for use (ifu) identifies aneurysm rupture, coil migration or misplacement, clot formation, and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during the treatment of an acute anterior communicating artery aneurysm, the framing coil did not fully advance into the aneurysm, leaving approximately 1cm of the coil in the a1 segment.Coil loops had perforated the aneurysm; therefore, an attempt was made to detach the coil.The coil did not detach after four (4) attempts were made.A balloon was inflated to protect the aneurysm.After an attempt to resheath and remove the coil, the coil appeared to migrate into the middle cerebral m1 - m3 arterial segments.Additional coils were then implanted in the aneurysm.Part of the 1st coil was removed from the middle cerebral artery.A clot was then noted in the middle cerebral artery, and a stent retriever was used.The patient was reported to have died; however, it is unknown when the death occurred.The cause of the patient's death is also unknown.
 
Additional Manufacturer Narrative
Additional information was received on march 28, 2018 from the distributor: date of death - (b)(6) 2018.During treatment of a ruptured acute anterior communicating artery aneurysm, the physician tried to re-sheath and remove the coil; however, the coil detached partially inside the aneurysm and the microcatheter.The aneurysm was coiled, then part of the 1st coil was removed from the middle cerebral using an endovascular snare.The clot was apparent in the middle cerebral artery, m2-m3 and a stent retriever was utilized.The physician describes the coil as broken; however, the coil may have stretched.The patient is reported to be deceased 3 days following the procedure on (b)(6) 2018.The cause of death is ischemic / thromboembolic- mca.

Brand Name
HYDROFRAME 10 FRAMING COIL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7376187
Report Number2032493-2018-00055
Device Sequence Number2023595
Product Code HCG
UDI-Device Identifier00816777023513
UDI-Public(01)00816777023513(11)170921(17)220831(10)1709211WJ
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2022
Device Model Number100408HFRM-V
Device Lot Number1709211WJ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2018
Supplement Date Received by Manufacturer02/25/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;